Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jan 9, 2007, 1:50 PM EST for 5 counties in Florida. It took effect at Jan 10, 2007, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2007, 1:50 PM EST (18:50 UTC)
- In effect from
- Jan 10, 2007, 12:00 PM EST
- Expired
- Jan 10, 2007, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2789 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 091850 AAA RFWJAX RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 150 PM EST TUE JAN 9 2007 FLZ020>023-030-031-035-036-040-092300- /O.UPG.KJAX.FW.A.0002.070110T1700Z-070110T2300Z/ /O.NEW.KJAX.FW.W.0002.070110T1700Z-070110T2300Z/ /O.CON.KJAX.FW.W.0001.000000T0000Z-070109T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 150 PM EST TUE JAN 9 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON DUE TO LOW RHS... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY DUE TO LOW RHS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. RELATIVE HUMIDITIES WILL BOTTOM OUT IN THE 20 TO 25 PERCENT RANGE THIS AFTERNOON ALONG WITH WEST WINDS AT 10 TO 15 MPH. ON WEDNESDAY...DRY AIR WILL LINGER ACROSS INLAND NORTHEAST FLORIDA AND RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 3 TO 5 HOURS DURING THE AFTERNOON. NORTH TO NORTHEAST WINDS OF 10 TO 15 MPH ARE EXPECTED ALONG WITH MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT. A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$ FLZ024-025-032-033-037-038-092300- /O.CON.KJAX.FW.W.0001.000000T0000Z-070109T2300Z/ NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER- 150 PM EST TUE JAN 9 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON DUE TO LOW RHS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. RELATIVE HUMIDITIES WILL BOTTOM OUT IN THE 20 TO 25 PERCENT RANGE THIS AFTERNOON ALONG WITH WEST WINDS AT 10 TO 15 MPH. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$ HESS
3 follow-up statements
000 WWUS82 KJAX 092349 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 649 PM EST TUE JAN 9 2007 FLZ020>023-030-031-035-036-040-102300- /O.CON.KJAX.FW.W.0002.070110T1700Z-070110T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 649 PM EST TUE JAN 9 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY. ON WEDNESDAY...DRY AIR WILL LINGER ACROSS INLAND NORTHEAST FLORIDA AND RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 3 TO 5 HOURS DURING THE AFTERNOON. NORTH TO NORTHEAST WINDS OF 10 TO 15 MPH ARE EXPECTED ALONG WITH MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT. A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$
000 WWUS82 KJAX 100728 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 228 AM EST WED JAN 10 2007 FLZ020>023-030-031-035-036-040-102300- /O.CON.KJAX.FW.W.0002.070110T1700Z-070110T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 228 AM EST WED JAN 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON DUE TO EXPECTED LONG DURATIONS OF LOW RH... THE DRY AIRMASS WILL CONTINUE ACROSS INLAND NORTHEAST FLORIDA. RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS DURING THE AFTERNOON. NORTH TO NORTHEAST WINDS OF 10 TO 15 MPH ARE EXPECTED ALONG WITH MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$ PP
000 WWUS82 KJAX 102303 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 603 PM EST WED JAN 10 2007 FLZ020>023-030-031-035-036-040-110015- /O.EXP.KJAX.FW.W.0002.000000T0000Z-070110T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 603 PM EST WED JAN 10 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. $$ ECZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 9, 1:45 PM EST, 5 minutes earlier.
Area forecast discussion, Jan 9, 1:45 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EST TUE JAN 9 2007
...NEAR FREEZING TEMPERATURES INLAND TONIGHT AND WED NIGHT...
.SYNOPSIS...UPPER TROF CONTINUES OVER THE E US WITH PLENTY OF DRY
AIR BOTH OVERHEAD AND UPSTREAM. AT THE SFC...REINFORCING COLD
FRONT PRESENTLY CUTTING ACROSS CENTRAL GA WITH SC FIELD BEHIND IT.
SFC WINDS BEHIND THIS FRONT ARE GUSTING ABOUT 25 MPH...WITH SW TO
W WINDS GUSTING TO 20 AHEAD OF THE FRONT. TEMPS ACROSS THE AREA
RUNNING NEAR 60 DEGREES UNDER MOSTLY SUNNY SKIES...JUST SOME THIN
CI STREAMING ACROSS NE FL.
.SHORT TERM...SECONDARY FRONT WILL SWEEP ACROSS THE AREA LATE THIS
AFTN AND EARLY THIS EVENING...BRINGING INCREASED WIND SPEEDS AND
ANOTHER BATCH OF COLD AIR ADVECTION. SC FIELD SHOULD REMAIN N OF THE
AREA. AGAIN...THE SHORT TERM FCST IS MAINLY A MIN TEMP FCST.
FORTUNATELY...MOS TEMPS ARE IN VERY GOOD AGREEMENT. UNFORTUNATELY...
THESE NUMBERS ARE MARGINAL FOR A FREEZE WARNING TONIGHT. STILL
ANTICIPATING WINDS TO STAY UP MOST OF THE NIGHT. HOWEVER...SFC
HIGH POSITION IS PROGGED TO BE A BIT CLOSER TO THE AREA BY
DAYBREAK THAN PREVIOUS RUNS. MAY BE ENUF OF A RIDGE INTO THE
SUWANNEE VALLEY TO ALLOW WINDS DROP OFF IN NORMALLY WIND-
PROTECTED AREAS. AS A RESULT...WHILE MOST ASOS SITES MAY ONLY
BRIEFLY TOUCH FREEZING OVER THE NE FL INTERIOR...AG/COOP SITES
SHOULD BE ABLE TO DROP BELOW FREEZING FOR AT LEAST 2 HOURS. AS A
RESULT...WILL UPGRADE EXISTING FREEZE WATCH TO A WARNING.
ALTHO LOW-LEVEL WIND FLOW WILL BECOME MORE NE-E BY WED NIGHT AND
CENTER OF HIGH WILL BE OVER THE MID-ATLC STATES...MIN TEMPS OVER W
ZONES MAY DROP CLOSE TO TONIGHTS VALUES. FOR NOW...WILL HOLD OFF
ON ANY WATCHES DUE ONCE AGAIN TO THE MARGINAL NATURE OF THE EVENT.
MOS IS IN VERY GOOD AGREEMENT WITH MAX TEMPS AS WELL AND A BLEND
HAS BEEN USED. DUE TO THE DRY AIR...NO FOG IS ANTICIPATED TONIGHT
OR WED NIGHT. HOWEVER...MOS IS HINTING AT THE POSSIBILITY OF AT
LEAST SOME LIGHT FOG FOR THU NIGHT. LOWER ATMOSPHERE SHOULD BE TOO
DRY FOR FROST TONIGHT. HOWEVER...ENUF LOW-LEVEL ONSHORE FLOW MAY
OCCUR WED TO ALLOW FOR PATCHY FROST WED NIGHT OVER E LOCATIONS.
.LONG TERM...HAVE MADE FEW ADJUSTMENTS TO EXTENDED PACKAGE. FRONT
PROGGED TO APPROACH THE AREA EARLY NEXT WED AND STALL...WITH
POSSIBLE OVERRUNNING RAIN DEVELOPING OVER THE N PORTION OF THE
AREA TUE. UNTIL THEN...TEMPS WILL BE ABOVE NORMAL.
&&
.AVIATION...
VFR CONDS THROUGH WEDNESDAY. LLVL WINDS WILL REMAIN COUPLED TONIGHT
WITH NWLY WINDS FM 8-12 KTS WITH HIGHER GUSTS AND 925 WINDS
INCREASING FROM THE NW AT AROUND 30 KNOTS THIS EVENING SO THERE MAY
BE SOME MARGINAL LLWS CONDS THIS EVENING...BUT HAVE LEFT THEM OUT OF
THE TAFS FOR NOW.
&&
.MARINE...
HAVE CONTINUED THE UPCOMING GALE WARNING FOR THE OFFSHORE WATERS AS
WIND GUSTS OF 35 KNOTS WILL BE POSSIBLE THROUGH THE NIGHT AND SMALL
CRAFT CONDITIONS WILL EXIST ELSEWHERE THROUGH WEDNESDAY MORNING.
WINDS BECOME MORE NLY WED AFTERNOON AND WEAKEN TO ABOUT 15-20 KNOTS
AND THE SEAS WILL FALL TO A MARGINAL 5-6 FT OFFSHORE...THEN SEAS OF
5-7 FT WILL REMAIN POSSIBLE OVER THE OFFSHORE WATERS THURSDAY
THROUGH THE WEEKEND AS THE FLOW BECOMES EASTERLY WITH STRUNG OVER
HIGH PRESSURE RIDGE TO THE NORTH OVER THE WESTERN ATLANTIC.
&&
.FIRE WEATHER...
RED FLAGS VERIFYING QUITE EASILY ACROSS NORTHEAST FLORIDA BOTTOMING
OUT IN THE 20-25% RANGE WHILE SOUTHEAST GEORGIA HAS REMAINED JUST
OUTSIDE OF RED FLAG CRITERIA WITH 25-30% RHS AND WLY WINDS OF 15-20
MPH. FOR WED...LLVL WIND FLOW BECOMES N/NELY WITH COOLER MAX TEMPS
AND SIMILAR DEWPOINTS TO TODAY ACRS THE INLD SECTIONS OF NERN FL.
THIS MAKES FOR A CLOSER CALL ACRS INLD COUNTIES OF NERN FL...BUT
ENOUGH SUNSHINE AND MIXING SHOULD STILL ALLOW FOR ABOUT 4 HR
DURATIONS AND MIN RHS AROUND 30%...SO HAVE UPGRADED THE WATCH TO A
RED FLAG WARNING ACRS NERN FL. NO RED FLAGS EXPECTED FROM THU
THROUGH THE WEEKEND WITH ONSHORE FLOW DEVELOPING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 32 55 31 62 / 0 0 0 0
SSI 37 55 40 60 / 0 0 0 10
JAX 33 55 36 64 / 0 0 0 10
SGJ 41 57 47 65 / 0 0 0 10
GNV 32 58 36 68 / 0 0 0 0
OCF 33 59 38 71 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM THIS AFTERNOON FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH WED AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.
FREEZE WARNING FROM 4 AM TO 8 AM WED FOR ALACHUA-BAKER-BRADFORD-
COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 5 PM THIS AFTERNOON FOR ALTAMAHA
SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
GALE WARNING FROM 5 PM THIS AFTERNOON TO 4 AM WED FOR ALTAMAHA
SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 9 AM WED FOR
ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT 20 NM.
&&
PUBLIC...CARROLL
MARINE/FIRE WX/AVIATION...HESSHazardous weather outlook, Jan 9, 5:36 AM EST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 536 AM EST TUE JAN 9 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101045- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 536 AM EST TUE JAN 9 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FREEZE WATCH IN EFFECT FOR PORTIONS OF INTERIOR NORTHEAST FLORIDA LATE TONIGHT INTO WEDNESDAY MORNING... A REINFORCING AREA OF HIGH PRESSURE WILL BUILD NORTHWEST OF THE AREA TONIGHT INTO WEDNESDAY MORNING ALLOWING FOR ADDITIONAL COLD AIR TO WORK ITS WAY INTO THE REGION. ALTHOUGH IT APPEARS WINDS WILL REMAIN HIGH ENOUGH TO PREVENT A LONG DURATION FREEZE...2 TO 3 HOURS OF SUB-FREEZING TEMPERATURES WILL STILL BE POSSIBLE OVER INLAND PORTIONS OF THE FORECAST AREA. PLEASE SEE THE LATEST FREEZE WATCH PRODUCT FOR FURTHER DETAILS. ELSEWHERE TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S AWAY FROM THE COAST AND UPPER 30S TO AROUND 40 AT THE BEACHES. MUCH COLDER AIR FLOWING OVER THE RELATIVELY WARM ATLANTIC OCEAN WILL LEAD TO TO STRONG WINDS OVER THE COASTAL WATERS THIS EVENING THROUGH MOST OF WEDNESDAY...ESPECIALLY BEYOND 20 NM. GALE WARNINGS HAVE BEEN POSTED FOR THE OFFSHORE PORTION BEGINNING THIS EVENING FOR NORTHWEST WINDS OF 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE. THE HAZARDOUS BOATING CONDITIONS WILL BEGIN TO SUBSIDE WEDNESDAY NIGHT INTO THURSDAY AND MARINERS ARE URGED TO USE CAUTION UNTIL THEN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... TEMPERATURES WILL ONCE AGAIN FALL TO NEAR THE FREEZING MARK OVER INLAND LOCATIONS ON THURSDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:44 AM EST | Freeze Watch | JAX | Bradford, Union | 10 hr |
| Jan 9, 1:55 PM EST | Freeze Warning | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 15 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.